I have blood in my urine, is it cancer?

Two and a half weeks ago I had a day where my urine was dark red/brown. I put this down to too much black coffee as it always makes me need to urinate much more often. I even thought it could be the coffee passing through me. This continued for a few days and then became normal one time and coloured the next. This is how it continued until during the last few days it became more blood coloured more often, but my doctor had started me on Rivaroxaban because I have intermittent AF and one of the common side effects is blood in the urine. Today, for example from first thing in the morning my urine was clear, bloody, clear, clear and then bloody, bloody and clear.
Having seen a bloody urine sample and tested it today my doctor has referred me as urgent to the hospital for tests.
I have googled it and found with bladder cancer it is quite usual for the urine to fluctuate, being bloody one time and not the next.
Are my chances of having cancer great? Unfortunately I am 65 and have smoked all my life albeit less then 10 a day.
Thank you

Age: 65
Female
Medications: Rivaroxaban and Citalopram both 20mg

advertisement:

2
Doctor Answers And General Comments : (both members and visitors can post)

avatar
2 Comment threads
0 Thread replies
0 Followers
 
Most reacted comment
Hottest comment thread
2 Comment authors
Dr. J. ErnestoDr. Deepak Patel Recent comment authors
  Subscribe  
Notify of
Dr. Deepak Patel
Member
Dr. Deepak Patel

Hello. In my opinion it is probably related to you taking Rivaroxaban rather than cancer. A blood thinner will make any existing internal bleeding issue worse. Its effects may be compounded when using Citalopram. You need to urgently investigate the blood in urine problem to not only rule out cancer but pinpoint its exact cause. You may also want to discuss and reevaluate with your doctor the types of medications you take. Thank you for your question.

Dr. Javez Ernesto
Member
Dr. Javez Ernesto

Blood in urine can be caused by a number of issues. It is more common for it not to be cancer. Your blood changing color can simply be a consequences of the foods you eat and the actual quantity of visible blood present in urine.